Alert archive / Wisconsin / Frost Advisories in 2009
Frost Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Jun 5, 2009, 3:28 PM CDT for 7 counties in Wisconsin. It took effect at Jun 6, 2009, 2:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2009, 3:28 PM CDT (20:28 UTC)
- In effect from
- Jun 6, 2009, 2:00 AM CDT
- Expired
- Jun 6, 2009, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 052028 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 328 PM CDT FRI JUN 5 2009 ...FROST EXPECTED ACROSS THE NORTH TONIGHT... .AN UNSEASONABLY COOL AIRMASS ALONG WITH DIMINISHING WINDS AND CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE 30S. AREAS OF FROST ARE EXPECTED TO DEVELOP OVER PARTS OF NORTHERN WISCONSIN...WITH SOME PATCHY FROST POSSIBLE FURTHER SOUTH. WIZ005-010>013-018-019-060430- /O.NEW.KGRB.FR.Y.0009.090606T0700Z-090606T1100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 328 PM CDT FRI JUN 5 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 6 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM CDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && EB $$
1 follow-up statement
000 WWUS73 KGRB 060324 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1024 PM CDT FRI JUN 5 2009 ...FROST EXPECTED ACROSS THE NORTH TONIGHT... .AN UNSEASONABLY COOL AIRMASS ALONG WITH DIMINISHING WINDS AND CLEARING SKIES OVERNIGHT WILL ALLOW TEMPERATURES TO DROP INTO THE 30S. AREAS OF FROST ARE EXPECTED TO DEVELOP OVER PARTS OF NORTHERN WISCONSIN...WITH SOME PATCHY FROST POSSIBLE FURTHER SOUTH. WIZ005-010>013-018-019-061100- /O.CON.KGRB.FR.Y.0009.090606T0700Z-090606T1100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1024 PM CDT FRI JUN 5 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 AM CDT SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED TO SEND TEMPERATURES INTO THE LOWER TO MIDDLE 30S TONIGHT. THIS WILL LEAD TO THE FORMATION OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 5, 4:35 AM CDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jun 5, 4:35 AM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT FRI JUN 5 2009 .SHORT TERM...TODAY THROUGH SATURDAY. CLIPPER LIKE SYSTEM WILL PASS BY JUST TO OUR NORTH AND BRING A COLD FRONT THROUGH THE AREA LATER TODAY. THE BEST DYNAMICS ARE TO THE NORTH AND THE BETTER MOISTURE IS WELL TO THE SOUTH. SO WILL KEEP A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS THOUGH IT IS ENTIRELY POSSIBLE THAT THE FRONT WILL COME THROUGH DRY (SOMEWHAT RARE AT THIS TIME OF YEAR). IF IT CLEARS QUICK ENOUGH THERE COULD BE SOME FROST AGAIN INTHE NORTH TONIGHT. THE FRONT STALLS OVER NORTHERN ILLINOIS SATURDAY WHILE A WAVE MOVES TO THE NORTHEAST TOWARDS THE WESTERN GREAT LAKES WITH GOOD OVERUNNING RAINS AND ISOLATED THUNDERSTORMS. WITH VERY DRY AIR IN PLACE THERE WILL BE SIGNIFICANT EVAPORATIVE COOLING. THAT COUPLED WITH A WIND OFF OF LAKE MICHIGAN SHOULD MAKE IT ONE OF THE COOLEST JUNE HIGH TEMPERATURES IN RECENT YEARS. IF RAIN ARRIVES EARLY ENOUGH...HIGHS COULD BE IN THE UPPER 40S IN SOME PLACES. .LONG TERM...SAT NGT THRU NXT TUE. DOMINANT HIGH OVER LOW BLOCKING OVER THE EASTERN PACIFIC AT THE START OF THE PERIOD WILL GRADUALLY GET BEATEN DOWN AS IT FACES A BARRAGE OF SHORTWAVES. HOWEVER...MID-LEVEL RIDGING WILL PERSIST OVER THE ARCTIC INTO GREENLAND...WHICH TYPICALLY SPELLS OUT COOL WEATHER FOR THE GREAT LAKES. MODEL SOLUTIONS BEAR THIS OUT...WITH ALL THE HEAT TIED OVER THE SOUTHERN PLAINS AND SE CONUS. HOWEVER...MODEL AGREEMENT ALOFT AND AT THE SURFACE HAS FALLEN SUBSTANTIALLY COMPARED TO 24 HOURS AGO WITH THE MAIN DIFFERENCES RESIDING IN TIMING THE NORTHERN ROCKIES UPPER LOW EASTWARD INTO THE GREAT LAKES...AND VARIOUS WEAKER SHORTWAVES EJECTING OUT OF THE SW CONUS TROUGH. NO ONE MODEL STANDS OUT AS SUPERIOR FROM THE OTHERS...SO WILL RELY QUITE A BIT ON ENSEMBLE DATA AS WELL AS CONTINUITY FROM THE PREVIOUS FORECAST. SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS MID-LEVEL HEIGHT FALLS TAKE PLACE OVER THE SW CONUS AND CENTRAL ROCKIES...LOW PRESSURE WILL EMERGE INTO THE CENTRAL PLAINS...BACKING THE H850 FLOW MORE TOWARDS THE SW. THIS BACKED FLOW WILL PRODUCE A BAND OF 850-700MB FGEN...WHICH WILL SLIDE TO THE NORTHEAST ACROSS THE FORECAST AREA SATURDAY NIGHT. NOT SURE IF THIS FGEN BAND WILL HAVE ADDITIONAL SUPPORT ALOFT VIA UPPER DIVERGENCE OR SHORTWAVE FORCING AS THE MODELS SPIT OUT SUBSTANTIALLY DIFFERENT SOLUTIONS. BUT REGARDLESS...MOST OPERATIONAL MODELS GENERATE SUBSTANTIAL QPF SATURDAY NIGHT...AND THE FGEN ALONE SHOULD BE ENOUGH FOR WIDESPREAD PRECIP. NOT SURE IF THERE WILL BE ANY THUNDER...WHICH IS LARGELY DEPENDENT UPON THE AMOUNT OF UPPER SUPPORT...AS WELL AS HOW FAR NORTH THE 850MB FRONT REACHES. WILL INCREASE POPS ACROSS ALL AREAS. THE 850MB FRONT WILL STALL ACROSS CENTRAL WISCONSIN SUNDAY INTO SUNDAY NIGHT UNDER SW FLOW ALOFT. HARD TO BELIEVE THERE WONT BE SOME SHOWERS AROUND...POSSIBLY MORE DEPENDING ON ANY SHORTWAVE FORCING CROSSING THE GREAT LAKES. BETTER CHANCES WILL RESIDE OVER CENTRAL WI...CLOSER TO THE MOISTURE INFLOW AND INSTABILITY. WITH EXPANSIVE CLOUD COVER AND NORTHEAST WINDS OUT OF A CANADIAN HIGH AT THE SURFACE...FIGURE HIGHS WILL HAVE A TOUGH TIME GETTING OUT OF THE 50S. MONDAY AND TUESDAY...850MB FRONT LINGERS INTO MONDAY...BUT WITH INCREASING UPPER SUPPORT THROUGH THE DAY AS THE NORTHERN ROCKIES UPPER LOW SLOWLY HEADS EAST ACROSS THE NORTHERN PLAINS. BELIEVE PRECIP CHANCES WILL BE THE BEST ACROSS THE SW FORECAST AREA WHERE THE LOW LEVEL FLOW WILL BECOME MOST PERPENDICULAR TO THE FRONT. EVENTUALLY THOUGH...AS HEIGHT FALLS TAKE PLACE ACROSS THE NORTHERN PLAINS...A SURFACE WAVE WILL MOVE ALONG THE STALLED BOUNDARY ENHANCING THE FGEN ACROSS NORTHERN WISCONSIN. THIS LOOKS TO OCCUR AROUND THE MONDAY NIGHT TIMEFRAME BEFORE DRYING OUT HEADING INTO TUESDAY. SOME CHILLY AIR THEN FILTERS IN FOR TUESDAY NIGHT AND PERHAPS MORE FROSTY HEADLINES WILL BE IN ORDER. && .AVIATION...VFR WEATHER FOR THE MOST PART TODAY...THOUGH A COLD FRONT WILL MOVE ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST ACCOMPANIED WITH SCATTERED SHOWERS AND THUNDERSTORMS. GUSTY SURFACE WINDS MAY AFFECT SMALL ARICRAFT DURING THE AFTERNOON. CLEARING EXPECTED TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MPC
Hazardous weather outlook, Jun 5, 4:40 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 440 AM CDT FRI JUN 5 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 440 AM CDT FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY INTO EARLY NEXT WEEK...BUT ORGANIZED SEVERE THUNDERSTORMS APPEAR UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-060945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 440 AM CDT FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Frost Advisories in Wisconsin, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.